Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jun 12, 2007, 12:19 PM CDT for 11 counties in Alabama. It took effect at Jun 12, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 12:19 PM CDT (17:19 UTC)
- In effect from
- Jun 12, 2007, 1:00 PM CDT
- Expired
- Jun 12, 2007, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 121719 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1219 PM CDT TUE JUN 12 2007 ...CRITICAL FIRE WEATHER CONDITIONS ARE DEVELOPING THIS AFTERNOON... .INCREASING NORTHEAST WINDS AND LOWERING RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. ALZ001>010-016-122300- /O.NEW.KHUN.FW.W.0008.070612T1800Z-070612T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 1219 PM CDT TUE JUN 12 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF INCREASING NORTHEAST WINDS AND LOWERING RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS SPEEDS OF 10 TO 15 MPH ARE EXPECTED...ALONG WITH BRIEF GUSTS TO 20 MPH. MINIMUM RELATIVE HUMIDITY WILL ALSO DROP INTO THE RANGE OF 20 TO 30 PERCENT...WITH LOWEST VALUES ACROSS NORTHWEST ALABAMA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITY AT OR BELOW 30 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ KULA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jun 12, 9:13 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 9:13 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 913 AM CDT TUE JUN 12 2007 .UPDATE...TO RAISE MAX TEMPS 1-2F AND LOWER DEW POINTS/RH...AND UPDATE TO FWF. && .DISCUSSION... VIS IMAGERY AND WINDOW OB INDICATE A NARROW BAND OF CS DRIFTING SE ACROSS THE AREA. THIS SHOULD CONTINUE TO DRIFT SOUTHWARD AND HAVE LITTLE IMPACT ON TEMPS. SFC BOUNDARY HAS SLID JUST TO OUR S AND SW ACROSS CENTRAL AL INTO NORTHERN MS. AC FIELD IS CLIPPING FRANKLIN AND COLBERT COUNTY AL...WITH RESIDUAL ST LAYER HANGING ON ATOP LOOKOUT MTN IN DEKALB COUNTY AL. THESE CLOUDS CORRESPOND TO HIGHER MOISTURE CONTENT...WITH DEW POINTS IN THE M60S...UP TO AROUND 70F AT ANNISTON (KANB). MOVING NORTH...VALUES DROP OFF INTO THE U50S ACROSS MIDDLE TN. 12Z KOHX AND FORECAST SOUNDINGS INDICATE GOOD DRYING POTENTIAL THROUGH THE DAY...WITH A GOOD COMBO OF DRY ADVECTION...DIABATIC HEATING...AND THOROUGH MIXING. 12Z SPC OUTLOOK JUST CLIPS OUR SE CWA WITH A GENERAL THUNDERSTORM FORECAST. WATER VAPOR INDICATES DECENT SHORTWAVE DROPPING SW WILL ARRIVE THIS AFTERNOON ACROSS THE SE. HOWEVER... GIVEN THE MOISTURE/INSTABILITY/CONVERGENCE TO BE JUST TO OUR S...WILL KEEP FORECAST DRY ATTM. .FIRE WEATHER... THIS LEADS US TO THE ALREADY MARGINAL CRITICAL FIRE WEATHER CONCERN. WE HAVE LOWERED DEW POINTS INTO THE L50S THIS AFTERNOON...RESULTING IN MIN RH VALUES OF 25-30 PCT. ESSENTIALLY...WINDS WILL BECOME THE MAIN VARIABLE WHETHER WELL NEED TO HOIST A RED FLAG WARNING. FORECAST SOUNDINGS INDICATE BL FLOW OF UP TO 15KT THIS AFTERNOON...SO WELL HAVE TO WATCH THIS CLOSE. FOR NOW...WILL CONTINUE TO MONITOR FOR POSSIBLE RED FLAG WARNING. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Jun 12, 5:00 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT TUE JUN 12 2007 ALZ001>010-016-TNZ076-096-097-121830- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 500 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE...MAINLY FOR PORTIONS OF THE AREA EAST OF INTERSTATE 65 DURING THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.